Posted by Blossom on September 26, 2008, at 6:52:29
In reply to Re: EMSAM, alcohol, and dizziness, posted by Mirabella on September 25, 2008, at 20:25:51
I'm on the smallest dose (6 mg/day). I spent the longest amount of time on Effexor before this. It worked pretty well for me, but I did have even worse problems with weight loss (the doctors though that I had an eating disorder because I was so thin). I also had insomnia and daytime fatigue on Effexor, and got the brain zaps if I missed a dose. I honestly don't recall exactly why, but when I switched to a new p-doc, he wanted to try something else instead. I've also been on wellbutrin (both generic and brand-name). That didn't work for me at all. Just made me irritable, hostile, and aggressive. I went around feeling homicidal (and it made me lose my hair). I also took one dose of remeron, and realized that did not work. I was a total space cadet (a ravenously hungry space cadet, at that!)
I have not really ever tried the standard SSRI-type drugs for any extended period of time. Did take prozac for a couple of weeks when I was tapering off the Effexor. I tell you the truth, if you EVER have to come off of Effexor, don't do it without the Prozac. It's absolutely miserable. But with just 10mg/day Prozac added, it's no big deal. Amazing.
Hope that answers your question, and good luck with the EMSAM. I think it's the best AD I've tried.